Texas, 2006Flash Flooding in Texas, September 17, 2006
September 17, 2006 · NWS EWX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 17, 5:34 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 17, 5:34 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 PM CDT SUN SEP 17 2006
.AVIATION...
SCT RA/TSRA WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY AHEAD OF COLD FRONT CURRENTLY DRAPED ACROSS CENTRAL
TEXAS. NOT ANTICIPATING MUCH MORE ACTIVITY AROUND THE KDRT
AERODROME TONIGHT, AND WILL CONTINUE TO SEE LIGHT NE WINDS UNTIL ABOUT
05Z MONDAY, WHEN WINDS ARE EXPECTED TO INCREASE TO 10-15KTS.
ELSEWHERE ACROSS SOUTH CENTRAL TEXAS, WILL CONTINUE TO SEE RA/TSRA
OVERNIGHT, BRINGING THE POSSIBILITY OF TEMPO MVFR CIGS AND VSBYS
THROUGH 14Z MONDAY.
&&
.PREV DISCUSSION... (ISSUED 352 PM CDT SUN SEP 17 2006)
DISCUSSION...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH THE
REMNANTS OF HURRICANE LANE WILL FILL-IN ALONG THE RIO GRANDE VALLEY
THIS EVENING AND TRANSITION EAST OVERNIGHT...BRINGING HEAVY RAINS
TO THE AUSTIN/SAN ANTONIO I-35 CORRIDOR. RAIN IS FORECAST TO EXIT
TO THE EAST DURING THE DAY MONDAY...MOVING EAST OUT OF LAVACA AND
FAYETTE COUNTIES SOMETIME IN THE AFTERNOON. RAINFALL AMOUNTS WILL
GENERALLY RANGE FROM ONE TO THREE INCHES WITH ISOLATED AMOUNTS UP
TO 6 INCHES. HOWEVER...AREAS THAT HAVE ALREADY RECEIVED SOAKING
RAIN WILL SEE STORM TOTAL RAINFALL AMOUNTS UP TO 8 INCHES. IF THE
12Z NAM(WRF) SOLUTION VERIFIES...AMOUNTS WILL BE CLOSER TO
WIDESPREAD 2-4 INCH AMOUNTS FROM SAN ANTONIO TO AUSTIN...WHICH
WOULD CAUSE PROBLEMS FOR MORNING COMMUTERS.
THE WELL-ADVERTISED COLD FRONT WILL PUSH THROUGH LATE TONIGHT AND
EARLY MONDAY...WITH MUCH DRIER AIR MOVING IN BEHIND IT. BETWEEN
COLD AIR ADVECTION BEHIND THE FRONT AND EVAPORATIVE COOLING FROM
THE DRY POST-FRONTAL AIR MOVING OVER WET SURFACES...WELL SEE
BELOW NORMAL TEMPERATURES ON TUESDAY. GULF MOISTURE IS FORECAST TO
RETURN LATE WEDNESDAY NIGHT INTO THURSDAY IN ADVANCE OF A
DEVELOPING TROUGH TO THE NORTH AND WEST...WHICH WILL EVENTUALLY
PUSH A COLD FRONT THROUGH LATER IN THE WEEKEND. CHANCES FOR SHOWERS
AND THUNDERSTORMS WILL EXIST UNTIL ON FRIDAY AND SATURDAY UNTIL
THE FRONT CLEARS THE AREA.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING COUNTIES:
BANDERA... BLANCO... BURNET... DIMMIT... EDWARDS... GILLESPIE...
KENDALL... KERR... KINNEY... LLANO... MAVERICK... MEDINA... REAL...
UVALDE... VAL VERDE... AND ZAVALA.
FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING COUNTIES:
BEXAR... COMAL... FRIO... HAYS... TRAVIS... AND WILLIAMSON.
FLASH FLOOD WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA... BASTROP... CALDWELL... DE WITT... FAYETTE...
GONZALES... GUADALUPE... KARNES... LAVACA... LEE... AND WILSON.
&&
08/25
Hazardous weather outlook, Sep 17, 4:53 AM CST, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 AM CDT SUN SEP 17 2006
TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
553 AM CDT SUN SEP 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
DEEP TROPOSPHERIC MOISTURE AND PERTURBATIONS EMANATING FROM THE
REMNANTS OF PACIFIC HURRICANE LANE WILL PRODUCE ADDITIONAL HEAVY
RAINS ACROSS SOUTH CENTRAL TEXAS TODAY AND TONIGHT. THIS MAY LEAD
TO ADDITIONAL FLASH FLOODING THROUGH TONIGHT. A COLD FRONT ENTERING THE
AREA LATE TONIGHT AND EARLY MONDAY MORNING MAY HELP FOCUS ADDITIONAL
HEAVY RAINFALL AND RESULTANT FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DEEP MOISTURE WILL INTERACT WITH A COLD FRONT MOVING THROUGH THE
AREA EARLY MONDAY FOR ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS.
RAINS SHOULD END FROM THE NORTH BY MONDAY AFTERNOON AS A HIGH
PRESSURE RIDGE BUILDS INTO THE AREA. ANOTHER UPPER LEVEL SYSTEM
WILL PUSH ACROSS FROM THE WEST LATE THURSDAY INTO EARLY FRIDAY
WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NECESSARY
LATER TODAY AND TONIGHT.
Flash Flood, Bastrop
- When
- September 17, 7:00 PM CST to 9:00 PM CST
- Where
- Bastrop County, Rosanky
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.104, -97.312 (the zone’s center; the record gives no point)
Thunderstorms formed in the late afternoon over the western portions of Fayette County and eastern portions of Bastrop County, producing general 2-3 inch totals. Highest totals in Bastrop County were 5 inches near Smithville. Flash flooding closed FM535 and FM153 through the mid evening.
Flash Flood, Fayette
- When
- September 17, 7:00 PM CST to 8:30 PM CST
- Where
- Fayette County, La Grange
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.877, -96.920 (the zone’s center; the record gives no point)
Thunderstorms formed in the late afternoon over the western portions of Fayette County and eastern portions of Bastrop County, producing general 2-3 inch totals. Up to 4 inches fell between LaGrange and Warda, causing flash flooding that closed FM609 and FM153.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Wind in Texas, September 17, 2006$105,000 · 50 kt wind · 5 events
- Damaging Wind in Missouri, September 17, 2006$65,000 · 65 kt wind · 1 event
- Flash Flooding in Texas, September 17 to 18, 2006$45,000 · 8 events
- Damaging Wind in Arkansas, September 17, 2006$50,000 · 61 kt wind · 1 event
- High Wind in South Dakota, September 17, 200657 kt wind · 15 events
- Frost and Freeze in Colorado, September 17 to 18, 200612 events
- Damaging Wind in Louisiana, September 17, 20061 injured · 56 kt wind · 1 event
- High Wind in North Dakota, September 17, 200651 kt wind · 7 events
- High Wind in Montana, September 17, 200652 kt wind · 5 events
- Flash Flooding in Texas, September 17, 20063 events
- Drought in Wisconsin, September 17 to 30, 20062 events
- High Wind in Montana, September 17, 200663 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533680, 5533730.